MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TI VECTRA(TM) PLATE 2 LEVEL/36MM; APPLIANCE,FIXATION,SPINAL INTERVERTEBRAL BODY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TI VECTRA(TM) PLATE 2 LEVEL/36MM; APPLIANCE,FIXATION,SPINAL INTERVERTEBRAL BODY
Model Number 04.613.136
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Codes Injury (2348); No Code Available (3191)
Date of Event 07/13/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.(b)(4).Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, during an unknown procedure, the surgeon was putting a vectra plate in a patient, and five (5) of six (6) unknown screws were put in.The surgeon went to insert the last unknown 4x16 mm screw, however, the unknown 4x16mm screw would not lock.The surgeon tried drilling again and putting a smaller unknown 4x14mm screw in and the plate did not lock.The surgeon tried a rescue unknown 4.5x16mm screw, the plate still did not lock and the surgeon determined that at this time the locking mechanism was stuck in the open position.So the surgeon decided to remove the plate and try another.As the surgeon was removing the unknown screws using an unknown removal driver directly next to the one malfunctioning, the locking mechanism broke on the one he was removing.All the rest of the screws were removed without a problem.Another unknown 36mm plate was then put in.All screws in the new plate went in fine and locked correctly without a problem.The procedure was completed successfully with no surgical delay.There was no patient consequence reported.Concomitant devices reported: unknown screws (part# unknown, lot# unknown, quantity unknown), unknown screwdriver (part# unknown, lot# unknown, quantity 1), unknown drill (part# unknown, lot# unknown, quantity 1).This report is for one (1) ti vectra(tm) plate 2 level/36mm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: a product investigation was conducted: investigation flow: device interaction / functional.The ti vectra(tm) plate 2 level / 36mm (p/n: 04.613.136; lot#: 8921811) was received at uscq.Upon visual inspection showed that the locking clips in the holes of the vectra plate were each bent and broken.The balance of the device shows surface wear consistent with use and which would not impact the functionality.Functional test: a functional test was not performed as the mating device was not returned along with the alleged device.The bent and broken condition of the locking clips would have contributed the reported functional issue.Complaint replication cannot be performed with the returned parts.Dimensional inspection: no dimensional inspection was performed due to post manufacturing damage.During the document / specification review the following drawings, reflecting the current and manufactured revision, were reviewed.During the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.Complaint confirmed? yes.Conclusion: the complaint condition was confirmed for ti vectra(tm) plate 2 level / 36mm (p/n: 04.613.136; lot#: 8921811).However, the locking clips were noticed broken and bent inside the plate holes, the potential root cause could be that the clips were damaged during the removal procedure.No design or manufacturing defect or deficiency was observed during the investigation.No new malfunctions were observed during the course of this investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history lot: part: 04.613.136, lot: 8921811, manufacturing site: mezzovico, release to warehouse date: apr 08, 2014.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TI VECTRA(TM) PLATE 2 LEVEL/36MM
Common Device Name
APPLIANCE,FIXATION,SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10365598
Report Number2939274-2020-03364
Device Sequence Number11494712
Product Code KWQ
UDI-Device Identifier10705034737164
UDI-Public(01)10705034737164
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K050451
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.613.136
Device Catalogue Number04.613.136
Device Lot Number8921811
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/13/2020
Initial Date Received by Manufacturer 07/13/2020
Supplement Date Received by Manufacturer08/26/2020
08/14/2020
Initial Report FDA Received Date08/04/2020
Supplement Report FDA Received Date08/28/2020
09/02/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - SCREWDRIVERS; UNK - SCREWS; UNKNOWN DRILL
Outcome Attributed to Adverse Event Required Intervention;
Patient Age46 YR